Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Relative pressure, relative equilibrium states, compensation functions and many-to-one codes between subshifts
HTML articles powered by AMS MathViewer

by Peter Walters PDF
Trans. Amer. Math. Soc. 296 (1986), 1-31 Request permission

Abstract:

Let $S:X \to X,T:Y \to Y$ be continuous maps of compact metrizable spaces, and let $\pi :X \to Y$ be a continuous surjection with $\pi \circ S = T \circ \pi$. We investigate the notion of relative pressure, which was introduced by Ledrappier and Walters, and study some maximal relative pressure functions that tie in with relative equilibrium states. These ideas are connected with the notion of compensation function, first considered by Boyle and Tuncel, and we show that a compensation function always exists when $S$ and $T$ are subshifts. A function $F \in C(X)$ is a compensation function if $P(S,F + \phi \circ \pi ) = P(T,\phi )\forall \phi \in C(Y)$. When $S$ and $T$ are topologically mixing subshifts of finite type, we relate compensation functions to lifting $T$-invariant measures to $S$-invariant measures, obtaining some results of Boyle and Tuncel. We use compensation functions to describe different types of quotient maps $\pi$. An example is given where no compensation function exists.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 28D99, 58F11
  • Retrieve articles in all journals with MSC: 28D99, 58F11
Additional Information
  • © Copyright 1986 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 296 (1986), 1-31
  • MSC: Primary 28D99; Secondary 58F11
  • DOI: https://doi.org/10.1090/S0002-9947-1986-0837796-8
  • MathSciNet review: 837796